Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 7, 2019, 7:33 PM CDT for Fond du Lac County, Green Lake County, Marquette County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2019, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 7, 2019, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 98 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:44 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 7, 6:44 PM CDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 644 PM CDT Wed Aug 7 2019 .UPDATE... Strong to severe convection continues over central Wisconsin, closest to the advancing surface cold front and best combination of mean layer CAPE and effective shear exist. This activity is shown, in general, by the last few runs of the HRRR to slide east southeast and clip the far northern and northeastern parts of the area this evening. Not sure how far south any showers and storms will get, as daytime heating will be lost and may limit areal coverage and updraft strength. Mid level lapse rates are also modest at best. At this time, think any strong or marginally severe storms would occur over the far northern and northeastern parts of the area this evening. Damaging wind gusts and perhaps some large hail may occur. Things should dry out by midnight, with the front pushing southeast through the area. && .AVIATION(00Z TAFS)... Cold front will move southeast through the area this evening into the overnight hours. Scattered showers and storms may affect terminals from middle to late evening, though the best chances will be north of there. Kept vicinity thunder in TAFs for now, with some uncertainty with how far these storms may reach toward the terminals. Gusty winds and hail may occur with the strongest storms, with brief MVFR/IFR category conditions possible. Winds will shift to the northwest behind the cold front later tonight, lingering into Thursday. VFR conditions are expected during this period, with some diurnal cumulus possible Thursday afternoon. && .PREV DISCUSSION... (Issued 310 PM CDT Wed Aug 7 2019) SHORT TERM... This Afternoon through Thursday...Forecast Confidence is Medium to High... We are still expecting strong to severe storms to impact central and southern Wisconsin this afternoon into the early overnight hours. The best combination of lift, instability, and shear will exist across northern Wisconsin as an upper low tracks through the Upper Great Lakes. However, surface convergence, and WAA ahead this feature has allowed a few showers and storms to form. These are forming in an environment with MLCAPE of 1,500-2,000 J/kg and with no CAP storms should be able to rapidly develop. The only issue is that deep layer shear is only 20kts and storm organization will likely be lacking. Expect pulse type storms to continue to develop this afternoon and evening, then as a cold front begins to drop south storms should begin to merge into linear segments along the front. Damaging winds, hail, and brief heavy downpours are possible with any storms. Once we lose daytime heating instability is expected to diminish quickly tonight and storms should take on a weakening trend as the move through southern Wisconsin. The previous (00z) CAMs seem to have a better handle on current trends and likely overall evolution of the storms this evening. So, have trended the forecast towards these solutions with all activity ending shortly before midnight tonight. Slight breezes behind the frontal passage tonight will help to keep things mixed and temps end up similar to this mornings values. Drier air arrives for Thursday and with slight breezes think temps will be able to get into the upper 70s but it's going to feel noticeably different with lower humidity. A few of the CAMs are trying to generate some QPF along the frontal boundary to our south with maybe a storm moving through northern IL on Thursday but think this is overdone. LONG TERM... Thursday night through Friday night...Forecast confidence is high: High pressure will bring quiet weather to end the work week. Skies will be mostly clear with near normal temperatures. Saturday through Wednesday...Forecast confidence is medium: There is a small chance for storms at times over the weekend into early next week. This is in response to a couple shortwaves moving through the area. Though model agreement is decent with the large scale pattern, the exact timing of the better forcing and resultant precip chances is less clear. Overall, it looks like Saturday night into Sunday and Monday night into Tuesday have the best chance to see some storms, though plenty of time for this to change given the uncertainty. Temps should remain near normal through this period. AVIATION(21Z TAFS)... VFR conditions are forecast into the evening hours. Then as a cold front approaches from the north, SHRA/TSRA along this boundary could lower cigs briefly to MVFR/IFR. We are expecting a decreasing trend in TSRA as they move S/SE through the area. After 06z tonight cigs return to VFR as winds shift to the NW. MARINE... Gusty southwesterly winds will continue into the evening hours across the lake with waves up to 3 feet over northern Lake Michigan. A cold front will drop from northwest to southeast this evening shifting winds to the NW. Showers and storms are possible along the front with wind gusts to 40 knots and large hail possible with any storm. Stronger winds are possible for much of Thursday before starting to subside on Friday as high pressure builds over the area. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Tonight/Thursday and Aviation/Marine...Stumpf Thursday Night through Wednesday...DDV
Hazardous weather outlook, Aug 7, 3:20 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 320 PM CDT Wed Aug 7 2019 WIZ046-047-051-052-056>060-062>072-082030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 320 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely north of Milwaukee and Madison from late afternoon into this evening, with a chance of thunderstorms elsewhere over southern Wisconsin. A couple storms may be strong to severe between about 5 PM and 11 PM, with strong winds and large hail the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms at times Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ643>646-082030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 320 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms are likely north of Port Washington late this afternoon and evening, with a chance of storms to the south. A storm or two may bring gusty winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms at times Saturday through Tuesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 320 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely over mainly the north half of Lake Michigan late this afternoon and evening, with a chance of storms south. Gusty winds and hail may occur, with the best chance across the north half of the lake. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a small chance of thunderstorms at times Saturday through Tuesday. DDV www.weather.gov/mkx
In the hours before
Special weather statement, Aug 7, 7:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
720 PM CDT Wed Aug 7 2019
WIZ046-047-051-052-080115-
Green Lake-Marquette-Sheboygan-Fond Du Lac-
720 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN LAKE...FOND
DU LAC...NORTHEASTERN MARQUETTE AND NORTHWESTERN SHEBOYGAN
COUNTIES...
At 718 PM CDT, a strong thunderstorm was located over Redgranite, or
near Berlin, moving east to southeast at 50 mph. Other weaker
thunderstorms were over the area from Green Lake east to Fond du
Lac, also moving east.
Winds of 30 to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Berlin, Rosendale, Green Lake,
Southern Lake Winnebago, Taycheedah, Lamartine, Eden, Mount Calvary,
St. Cloud, Neshkoro, Peebles, Dundee, Pipe, Waucousta, Calvary,
Marytown and Johnsburg.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Boaters on Lake Winnebago should head to shore.
LAT...LON 4390 8888 4389 8841 4394 8840 4394 8817
4389 8816 4389 8806 4362 8818 4398 8949
4398 8889
TIME...MOT...LOC 0018Z 289DEG 55KT 4401 8908
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:20 PM CDT | Special Weather Statement | MKX | Fond du Lac | 55 min |
| Aug 7, 7:53 PM CDT | Special Weather Statement | MKX | Marquette | 37 min |
| Aug 7, 8:08 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Sheboygan | 52 min |
| Aug 7, 8:18 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 42 min |
| Aug 7, 8:33 PM CDT | Tornado Warning | MKX | Fond du Lac, Sheboygan | 27 min |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Green Lake, Ozaukee, Sheboygan, Washington | 25 min |
| Aug 7, 8:54 PM CDT | Special Marine Warning | MKX | 81 min | |
| Aug 7, 8:55 PM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Sauk | 35 min |
| Aug 7, 9:18 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington | 42 min |
| Aug 7, 9:53 PM CDT | Special Weather Statement | MKX | Dane, Jefferson | 52 min |
| Aug 7, 10:01 PM CDT | Special Weather Statement | MKX | Washington, Waukesha | 44 min |
| Aug 7, 10:23 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 7, 10:34 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 41 min |
| Aug 7, 10:47 PM CDT | Special Weather Statement | MKX | Jefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more | 73 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.